Colorado, 2022

High Wind in Colorado, April 5, 2022

April 5, 2022 · NWS PUB · 14 events in 10 counties and zones

A strong upper level system once again moved across the region during this time, providing a setup for very strong winds to develop. Highest winds were observed across the higher terrain, however, high winds were also noted near the I-25 corridor.

Where it happened

Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

A strong upper level system once again moved across the region during this time, providing a setup for very strong winds to develop. Highest winds were observed across the higher terrain, however, high winds were also noted near the I-25 corridor.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Apr 4, 10:43 PM MST, 2 hours 55 minutes earlier.

Area forecast discussion, Apr 4, 10:43 PM MST, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1143 PM MDT Mon Apr 4 2022

.UPDATE...
Issued at 1111 PM MDT Mon Apr 4 2022

...Further Adjustments made to High Wind Warnings to begin the
mountains at 11 PM...

Based on latest mesonet observations with 65 to 75 mph gusts
occurring in the lee of the Sangre De Cristo mountains and
cross-sections in 00z soundings showing best mountain wave
potential from midnight through 12z, have bumped up timing on High
Wind Warnings to begin at 11 PM. Also started Huerfano county
at 12z as latest projections show an earlier start along portions
of the I-25 corridor Tuesday morning. All other details still look
on target. -KT

UPDATE Issued at 915 PM MDT Mon Apr 4 2022

...Expanded High Wind Warnings to include the northern Sangres De
Cristo and Wet Mountains, Wet Mountain Valley and Huerfano
county...

Based on 00z high res data, have expanded current suite of high
wind warnings to include all of the southeast mountains and
adjacent lower elevations including Huerfano county. Already
seeing some response in winds along the lee of the northern
Sangres and HRRR shows this increasing after 06z (midnight) with
potential for high wind mountain wave development through 12z (6
AM). Potential for high winds spreads into the adjacent lower
elevations in the 12z to 15z (6 AM to 9 AM) timeframe. Have
started High Wind Warnings around 3 to 6 hours earlier as well.
Model cross-sections show this event shifting from a mountain
wave overnight into the early morning hours to a more deep mixing
high wind event by Tuesday afternoon, with the Wet mountains and
adjacent I-25 corridor seeing the strongest winds in the late
morning and afternoon.

There are still some challenges to this forecast with the
potential for the Wet Mountains and Wet Mountain valley to come up
a little shy of high wind criteria. Portions of El Paso in the
lee of Pikes Peak and the Wets, where a distinct wind minima will
extend, may also avoid the higher gusts. But spotty high wind
criteria will still be possible in other locations of these
counties, so current suite of high wind warnings is basically
throwing a larger lasso around many of these potential localized
high wind areas. Gusts to 80 mph will be possible for the mountain
areas, with gusts 60 to 65 mph for the lower elevations.

Northern El Paso shows some drying in the dew points towards 00z
but its still not enough to get below 20% RH which is the lower
bound value for critical fire weather even with high wind
criteria. So will leave the Red Flag Warnings as is for now. As
more of the 00z suite of models arrives, this will continue to be
reassessed. -KT

&&

.SHORT TERM...(This evening through Tuesday)
Issued at 338 PM MDT Mon Apr 4 2022

1) Strong winds over parts of the region tonight into tomorrow.

2) Fire weather concerns over parts of the region.

3. Some wind driven snow over the central mtns this evening into
tomorrow.

Currently...System which brought some impressive snow amounts to
parts of the region last night into this AM has moved east, and
skies were predominantly clear over the region at 2 pm. However...a
strong weather system which promises to bring LOTs of wind to the
region was pushing into NW CO per sat pix imagery. This system was
beginning to have an influence as south to southwesterly winds were
beginning to pick up across the plains, with temps across the plains
ranging from the mid 40s in N El Paso county to around 60 generally
south of the Arkansas River. Valleys were generally in the 40s in
the 50s. Temps aloft were still rather cold as mtn top temps were in
the teens.

This Afternoon Into Tonight...

Main concern is wind will begin to start to ramp up shortly over the
mtns as the system to our NW moves closer to the region. Winds of 15
to 30 mph by this afternoon will be in the 30 to 50 knt range by
midnight and will continue to increase during the predawn hours.
Strongest winds will affect the central mtns, the Pikes Peak region
and the eastern mtns tonight. with the overall strongest winds over
Pikes peak

Snow will start to ramp up Prior to midnight, with most of the snow
occurring over the central mtns. Snow amounts will not be all that
much, but the combo of winds and snow will make for difficult travel
conditions over the passes tonight in the central mtns.

Prior to sunrise, winds will work down the mtns, and the Upper and
Mid Ark River Valley along with the Wet Mtn valley will be impacted.

As for hilites, High Wind warnings go into affect for the Mid Ark
Rvr valley and Teller county/Pikes Peak around 3 AM.

Tomorrow...

High wind threat and Fire weather threat ramp up. A high wind
warning goes into affect at 7Am for the southern Sangres and last
until around noon. By mid morning, mixing will be underway and the
strong winds will start to push out onto the plains, with strong
winds expected to be ongoing by late morning and into the afternoon
time period. The strongest winds are expected to occur over eastern
Fremont, Pueblo and El Paso counties. with the overall strongest
winds across eastern Fremont and NW Pueblo counties. Strongest winds
in EL Paso county will be over northern El Paso county.

As for Colorado Springs, winds will be quite squirrelly this region as
Pikes Peak will be blocking the strong winds flow,

As for Fire Weather, A RED FLAG warning has been issued for the
lower elevations of Las Animas and Baca counties and for southern EL
Paso county. Although it is going to be winds across ALL of the
plains tomorrow, areas along the Arkansas river received quite a bit
of wetting rain, and this area will likely be too moist for fire
spread. However, areas along the NM/OK border did not receive any
significant rain and this area is receptive for fire spread.

For El Paso county, quite a few areas relived rain, but it was very
light, generally less than 0.05 per CoCoRahs reports, and it will be
windy withe relatively low RH values. As for northern El Paso
county, this area was NOT included in the Red Flag warning area as
RH values will likely be too high (>20 percent).

The San Luis valley and SW mtns will also be quite windy tomorrow,
but winds should remain below high wind criteria.

.LONG TERM...(Tuesday night through Monday)
Issued at 338 PM MDT Mon Apr 4 2022

Key messages:

1) Tuesday evening through early Wednesday morning, snow will be
possible over the northern Continental Divide and Rampart Range,
which will be coming to an end. Some rain/snow showers could occur
over the upper Arkansas River Valley.

2) Spotty critical fire weather conditions will be a concern over
the southern plains for early Tuesday evening for southern El Paso
County, but due to recent rainfall, should not be of much concern
for the southern plains with the exception of Baca County.

3) More widespread critical fire conditions will be likely over the
plains and San Luis Valley for Wednesday during the afternoon and
early evening. Widespread fire weather conditions will be possible
Thursday afternoon/early evening over the plains and San Luis Valley
again. Northerly winds will still be strong and gusty over most of
the CWA on Thursday.

4) Northerly winds will continue to be strong and gusty over the
plains on Friday. Winds will increase out of the southwest over the
CWA for Saturday. Some spotty areas of fire weather concerns will be
possible over the southeastern plains and along the I-25 corridor
for Friday and Saturday afternoon/evening.

5) A potentially high impact low pressure system will result in very
critical fire weather conditions over the plains and San Luis Valley
on Sunday afternoon and into Monday of early next week. Snow will
begin over the Central Mountains and then spread out over the
eastern mountains by later in the evening on Sunday and throughout
the day on Monday with rain showers over the lower elevations.
Thunder could also be possible.

Detailed discussion:

Tuesday night through Wednesday...

The shortwave trough will continue to exit the region with only a
few lingering snow showers expected over the northern Continental
Divide and Rampart Range. High pressure will subsequently build in
to the west and the tightening of the pressure gradient will
increase northerly winds. Combination of this will low relative
humidity values will result in widespread critical fire weather
conditions for Wednesday afternoon and early evening over the most
of the plains and the San Luis Valley. Winds have been a little
under for the NBM and therefore a blend of the 90th percentile was
utilized once again as they were yesterday to enhance these.
Dewpoints for Wednesday afternoon and early evening have also been
slightly adjusted down as well as they have been for the past few
days, using a NBM 10th percentile blend. It will also be very windy
over the higher terrain and with the recent snowfall, there could be
areas of blowing snow across the higher peaks.

Temperatures will still be relatively cool with the northerly wind
flow, even with mixing due to the gusty winds. On Tuesday night,
lows will drop to the upper 20s and lower 30s over the plains, and
then generally in the teens and 20s in high country, with single
digits for the highest peaks. On Wednesday, high temperatures will
only get up into the 50s for the plains and San Luis Valley, and
anywhere from the 40s for high mountain valleys, to the 20s and
teens for the highest peaks.

Thursday through Saturday...

An upper level jet over Colorado coupled by the deepening low
pressure system downstream over the Great Lakes, and a ridge over
the western CONUS further amplifying with a strengthening high
pressure, will enhance the northerly wind flow over the CWA, and
especially over the plains for Thursday and into Friday until it
transitions far enough to the east to not have a significant
influence and the pressure gradient weakens.

On Thursday and Friday, the strong and gusty northerly winds will
continue to be an issue, more so for the entire CWA on Thursday and
just the plains on Friday. Critical fire weather concerns will
likely be in place during the afternoon and early evening for most
of the plains and the San Luis Valley. On Friday, the area of
concern becomes more confined to the southeast plains, although some
spotty fire weather conditions could exist over portions of the I-25
corridor. Northerly flow will still keep the southeast Colorado
relatively cool, with highs still only topping out in the upper 50s
for most locations on the plains. With the air mass becoming more
modified by Friday, high temperatures will be back around the
seasonal average for this time of year.

For Saturday, deterministic models have been becoming more
consistent with showing a longwave trough deepening over the
northwest CONUS, and this will begin to influence the winds as they
increase out of the southwest over most of the CWA. The increasing
downsloping winds will cause some spotty areas of critical fire
weather conditions over some areas of the plains, and it will also
allow for very warm temperatures across the plains, with low 80s
likely in the lower Arkansas River Valley.

Sunday through Monday...

Deterministic models and ensemble members have continues to become
more finely tuned in agreement with a major shortwave trough with a
slightly negatively-tilted axis, that is associated with the
deepening longwave trough over the northwest CONUS, which will
continue to propagate towards the region. This major shortwave had
the potential to be a high impact weather event, although it is
still too far out in the forecast period to have any high confidence
that this will come to fruition. Currently, ECMWF model trends have
kept the surface low pressure center with this system to eject out
over the plains a little further to the north than what the GFS and
Canadian models are displaying. Ensemble members has also been
indicating that this will be drier over most areas of the plains,
which suggests the the low will remain further to the north due to
the projected path bringing it in from the southwest. If this ends
up happening, given the strength of the 700 mb wind flow ahead of
this trough over the southeast plains at over 60kts, there could
potentially be very high winds that will result in a possibly dire
situation with fire weather conditions over this region and much of
the plains. Temperatures with the ensembles do show quite a bit of
variance, which could allude to the possibility that there could be
some change in the location of the low pressure system, and this
could also change the impacts of how critical fire weather
conditions could be over certain areas. However, given the latest
trends, it is appearing to be more likely that fire weather
conditions will be very concerning for Sunday, and possibly Monday
as well. These trends will need to be further analyzed in the
upcoming days as we get closer to the weekend. Along with the winds,
this system looks to bring heavy amounts of snow to the mountains
and even the possibility of thunderstorms.  -Stewey

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1111 PM MDT Mon Apr 4 2022

VFR conditions expected for all three terminals with strong gusty
west winds spreading into the TAF sites during the mid to late
morning. Both KCOS and KPUB could see a period of low level wind
shear for a few hours prior to west northwest winds spreading into
the terminals. The greatest uncertainty on timing will be at KCOS
where the transition from WNW winds to east to northeast winds in
the lee of Pikes Peak will be right over or just north of the
terminal. Have left timing of onset of WNW winds at 17z for KCOS but
this could range from 16z to 19z in the spread of possibilities.
KPUB will be much more likely to see periodic gusty west winds
with LLWS at times between 09z-15z before steadier stronger west
winds settle in. Gusts to around 45 kts will be possible at all
three terminals Tuesday afternoon. Winds will shift around from
the north early Tuesday evening behind a cold front with winds
decreasing after 01-02z. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Wednesday morning through Wednesday
evening for COZ224-227>237.

Red Flag Warning from 11 AM to 7 PM MDT Tuesday for COZ227-230-
233-237.

High Wind Warning from 6 AM to 6 PM MDT Tuesday for COZ079-080-
087.

High Wind Warning from 3 AM to 6 PM MDT Tuesday for COZ077-078.

Winter Weather Advisory until midnight MDT Tuesday night for
COZ058-060.

High Wind Warning until 6 PM MDT Tuesday for COZ072>076-081-082.

High Wind Warning from 9 AM to 6 PM MDT Tuesday for COZ062-
083>086.

&&

UPDATE...KT
SHORT TERM...HODANISH
LONG TERM...STEWARD
AVIATION...KT
Hazardous weather outlook, Apr 4, 8:54 PM MST, 4 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
954 PM MDT Mon Apr 4 2022

COZ058>089-093>099-060400-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
954 PM MDT Mon Apr 4 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Tonight

Snow will spread back into the central mountains tonight and
Tuesday with strong winds and blowing snow resulting in hazardous
travel conditions over the higher peaks and passes. An additional
1 to 7 inches will be possible by late Tuesday night.

Damaging winds will spread into the higher peaks of Teller county
and the Sangres around midnight, then spread into the adjacent
lower elevations of the Wet Mountain Valley, Wet Mountains,
Fremont county and the I-25 corridor late tonight through Tuesday
morning. Gusts up to 80 mph will be possible across the mountains
with gusts up to 65 mph possible across the lower elevations.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Strong winds will continue on Tuesday with the potential for
damaging wind gusts across the southeast mountains, adjacent
valleys and I-25 corridor through Tuesday afternoon. Winds will
gust up to 80 mph across the mountain areas with gusts up to 60 to
65 mph across the lower elevations. Elsewhere, gusts to 40 to 50
mph can be expected. High fire danger will develop across southern
El Paso, Las Animas and Baca counties Tuesday afternoon due to a
combination of gusty winds and low relative humidity and dry
vegetation. While critical fire weather conditions will be more
expansive across the plains, wet conditions from recent rain and
snow will mitigate critical fire weather conditions some. Snow and
blowing snow will continue across the central mountains through
Tuesday evening where a total of up to 7 inches of accumulation
will be possible.

Another windy and dry day can be expected for Wednesday with
the potential for more expansive high fire danger across the San
Luis Valley and all of the southeast plains as strong winds
Tuesday dry out the vegetation. Northerly winds will gust from 40
to 55 mph across area. Another round of critical fire weather
conditions will be possible on Thursday for the same areas.

Spottier critical fire weather conditions will be possible for
Friday and Saturday, then windy conditions will return late
weekend into early next week which will bring a return of elevated
fire danger. Another chance for rain and snow showers will spread across
the mountains and valleys Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely tonight across the central and southeast mountains and
adjacent lower elevations.

31/31

In the hours before

Local storm report, Apr 4, 9:43 PM MST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1043 PM MDT MON APR 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     NON-TSTM WND GST 4 ENE PONCHA PASS       38.45N 106.01W
04/04/2022  M75 MPH          FREMONT            CO   MESONET

            MESONET STATION FW3603 SALIDA.

&&
Local storm report, Apr 4, 9:48 PM MST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1048 PM MDT MON APR 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 PM     NON-TSTM WND GST 3 SW SWISSVALE          38.44N 105.96W
04/04/2022  M62 MPH          FREMONT            CO   MESONET

            MESONET STATION BEKC2 BEAR CREEK.

&&
Local storm report, Apr 4, 10:05 PM MST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1105 PM MDT MON APR 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 PM     NON-TSTM WND GST 6 SW WESTCLIFFE         38.07N 105.53W
04/04/2022  M70 MPH          CUSTER             CO   MESONET

            MESONET STATION CW5478 WESTCLIFFE.

&&
Local storm report, Apr 4, 10:11 PM MST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1111 PM MDT MON APR 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 PM     NON-TSTM WND GST 9 NNW WOODLAND PARK     39.11N 105.14W
04/04/2022  M52 MPH          TELLER             CO   MESONET

            MESONET STATION HACC2 MANCHESTER.

&&
Local storm report, Apr 4, 10:44 PM MST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1144 PM MDT MON APR 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     NON-TSTM WND GST 6 SW WESTCLIFFE         38.07N 105.53W
04/04/2022  M72 MPH          CUSTER             CO   MESONET

            MESONET STATION CW5478 WESTCLIFFE.

&&
Local storm report, Apr 4, 10:49 PM MST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1149 PM MDT MON APR 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 PM     NON-TSTM WND GST 3 SW SWISSVALE          38.44N 105.96W
04/04/2022  M64 MPH          FREMONT            CO   MESONET

            MESONET STATION BEKC2 BEAR CREEK.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 high wind. Local standard time, as filed.

High Wind, Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft

When
April 5, 1:38 AM MST to 1:41 AM MST
Where
Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft forecast zone
Measured
66 kt (76 mph) measured gust
Reported by
Mesonet
Coordinates
37.992, -105.637 (the zone’s center; the record gives no point)

Six miles southwest of Westcliffe.

High Wind, Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft

When
April 5, 2:45 AM MST to 2:48 AM MST
Where
Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

High Wind, Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft

When
April 5, 5:15 AM MST to 5:18 AM MST
Where
Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft forecast zone
Measured
69 kt (79 mph) measured gust
Reported by
Mesonet
Coordinates
37.992, -105.637 (the zone’s center; the record gives no point)

High Wind, Central Chaffee County Below 9000 Ft

When
April 5, 5:35 AM MST to 5:38 AM MST
Where
Central Chaffee County Below 9000 Ft forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
38.747, -106.194 (the zone’s center; the record gives no point)

Salida Airport.

High Wind, Teller County / Rampart Range Above 7500 Ft / Pikes Peak Between 7500 & 11000 Ft

When
April 5, 5:40 AM MST to 5:43 AM MST
Where
Teller County / Rampart Range Above 7500 Ft / Pikes Peak Between 7500 & 11000 Ft forecast zone
Measured
66 kt (76 mph) measured gust
Reported by
Mesonet
Coordinates
38.729, -105.043 (the zone’s center; the record gives no point)

Two miles south southwest Manitou Springs.

High Wind, Teller County / Rampart Range Above 7500 Ft / Pikes Peak Between 7500 & 11000 Ft

When
April 5, 5:49 AM MST to 5:52 AM MST
Where
Teller County / Rampart Range Above 7500 Ft / Pikes Peak Between 7500 & 11000 Ft forecast zone
Measured
65 kt (75 mph) measured gust
Reported by
Mesonet
Coordinates
38.729, -105.043 (the zone’s center; the record gives no point)

Six miles south southwest Colorado Springs.

High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft

When
April 5, 8:41 AM MST to 8:44 AM MST
Where
Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
ASOS
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

Colorado Springs airport.

High Wind, Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft

When
April 5, 9:25 AM MST to 9:28 AM MST
Where
Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
37.685, -104.961 (the zone’s center; the record gives no point)

Two miles northeast Aguilar.

High Wind, Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft

When
April 5, 9:26 AM MST to 9:29 AM MST
Where
Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft forecast zone
Measured
61 kt (70 mph) measured gust
Reported by
Mesonet
Coordinates
37.426, -104.809 (the zone’s center; the record gives no point)

Bosque.

High Wind, Canon City Vicinity / Eastern Fremont County

When
April 5, 9:35 AM MST to 9:38 AM MST
Where
Canon City Vicinity / Eastern Fremont County forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
38.488, -105.323 (the zone’s center; the record gives no point)

Fremont County airport.

High Wind, Saguache County West of Continental Divide Below 10000 Ft

When
April 5, 12:22 PM MST to 12:25 PM MST
Where
Saguache County West of Continental Divide Below 10000 Ft forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
38.081, -106.282 (the zone’s center; the record gives no point)

Needle Creek.

High Wind, Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft

When
April 5, 12:28 PM MST to 12:31 PM MST
Where
Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft forecast zone
Measured
61 kt (70 mph) measured gust
Reported by
Mesonet
Coordinates
37.685, -104.961 (the zone’s center; the record gives no point)

Nine miles north northwest Walsenburg.

High Wind, Wet Mountains Between 8500 and 10000 Ft

When
April 5, 12:56 PM MST to 12:59 PM MST
Where
Wet Mountains Between 8500 and 10000 Ft forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
Mesonet
Coordinates
38.110, -105.070 (the zone’s center; the record gives no point)

Willis Creek.

High Wind, Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft

When
April 5, 2:34 PM MST to 2:37 PM MST
Where
Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft forecast zone
Measured
67 kt (77 mph) measured gust
Reported by
Mesonet
Coordinates
37.992, -105.637 (the zone’s center; the record gives no point)

Bear Creek.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2022Every state in 2022This day in weather historyWarnings in Colorado, April 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1025228, 1025262, 1025223, 1025264, 1025227, 1025229, 1025237, 1025232, 1025235, 1025265, 1025261, 1025236, 1025233, 1025225.